Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Stability and convergence of the Peaceman-Rachford ADI method for initial-boundary value problems

Authors: W. H. Hundsdorfer and J. G. Verwer
Journal: Math. Comp. 53 (1989), 81-101
MSC: Primary 65N40; Secondary 65M20
MathSciNet review: 969489
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper an analysis will be presented for the ADI (alternating direction implicit) method of Peaceman and Rachford applied to initial-boundary value problems for partial differential equations in two space dimensions. We shall use the method of lines approach. Motivated by developments in the field of stiff nonlinear ordinary differential equations, our analysis will focus on problems where the semidiscrete system, obtained after discretization in space, satisfies a one-sided Lipschitz condition with a constant independent of the grid spacing. For such problems, unconditional stability and convergence results will be derived.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N40, 65M20

Retrieve articles in all journals with MSC: 65N40, 65M20

Additional Information

Keywords: Numerical analysis, time-dependent PDE’s, alternating direction implicit methods, Peaceman-Rachford method, method of lines, stability, error bounds
Article copyright: © Copyright 1989 American Mathematical Society